Re: [MOL] LUNG CANCER [00670] Medicine On Line


[Date Prev][Date Next][Thread Prev][Thread Next][Date Index][Thread Index]

Re: [MOL] LUNG CANCER



Dear Wendy:
     My husband has Stage IV NSCLC in both lungs with a pleural effusion that 
was partially assuaged with a talc poudrage procedure.  For several weeks 
after and when he started his chemo he had severe nightmares each night and 
shakes and chills almost like an epileptic.  We began seeing the head of 
oncological psychiatry at Sloan Kettering and she put him on 20 mg of paxil 
(an antidepressant) and xanax at night to help him sleep.  He is also 
listening to Andrew Weil's deep breathing meditation tape, and seeing a 
"healer" for what it's worth.  All these things have helped to calm him down 
and he's much less anxious these days. There are also natural agents that 
have a calming effect like kava and valerian.  But your doctor should know if 
you plan to use these.   Of course, if the other shoe drops and my husband 
gets bad news like mets,  I can't say how he will behave.   Some drugs 
definitely can have a side effect of panic and anxiety and depression (I get 
anxiety from Motrin if you can believe it--my doctor couldn't till we looked 
it up in the PDR), but what could produce these symptoms more than late stage 
cancer?  Anyhow that's our experience. Good luck with your situation.  All 
the best.  Bess
In a message dated 10/18/99 2:07:05 PM, you wrote:

<<My husband was diagnosed with mesothelioma, although they never ruled out 
the possibility of a unknown primary site. This was in October 1998 and since 
then he has received chemo and radiation and the cancer has not changed 
significantly. Currently he is experiencing extreme anxiety compelling him to 
pace and insomnia.  Since he has had such a coctail of drugs for nausea, 
there seems to be a strong possiblility that the anxiety is drug related.  I 
have heard from a couple of professionals who believe there is some 
connection between lung disease and particularly lung tumors and anxiety. Has 
anyone expereinced this? 


Wendy

--------------------
<!DOCTYPE HTML PUBLIC "-//W3C//DTD HTML 4.0 Transitional//EN">

<HEAD>

<META content="text/html; charset=iso-8859-1" http-equiv=Content-Type>

<META content="MSHTML 5.00.2>>

------------------------------------------------------------------------
This is an automatically-generated notice.  If you'd like to be removed
from the mailing list, please visit the Medicine-On-Line Discussion Forum
at <http://www.meds.com/con_faq.html>, or send an email message to:
majordomo@lists.meds.com
with the subject line blank and the body of the message containing the line:
unsubscribe mol-cancer your-email-address
where the phrase your-email-address is replaced with your actual email
address.
------------------------------------------------------------------------